switching to Viramune (Follow Up)
Feb 8, 2007
Hi Doc, This is a follow up to my qeustion dated sometime earlier this month.
Brief history: On Lexiva and Combivir for 8 months. VL undetectable. My skin was getting darker so I wanted to switch out the AZT in Combivir. My Doc suggested Viramune. Now taking it (Unboosted) for the last 18 days (first 14 days 1 pill/day).
Long story short, went back (1/30/07)to check my blood work, and now my VL is showing 254 copies. Is this medicine/regime working? If not, what should I do? We've tried Sustiva and Epzicom as my initial therapy on 4/2006 and had a severe reaction. I don't know which one caused it. Should I stay on the Viramune or can I try again with Epzicom. Or Should I try the Viramune boosted? What do you suggest? I go back to the doctor in two weeks to see if this was just a blip.
Response from Dr. Young
Thanks for your follow up.
I don't think that I'd overreact to your viral load of 250. First off, were you ill (colds, flu, recent herpes) at the time of the test? If not, I'd simply repeat the test in a couple of weeks to see if the level is still elevated.
I'd also not recommend switching to abacavir/3TC (Epzicom) if there is any doubt about whether or not your reaction was due to the Epzicom or the efavirenz (Sustiva), since retaking abacavir after developing an allergic reaction can lead to very, very servere complications.
As for boosted or not boosted; I'm assuming that you mean boosted fosamprenavir, not nevirapine. Ritonavir-boosting of PIs is always my prefered way of dosing.
Let's hope for a blip. Best of health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue Could I Have Acute HIV Infection
- Tingling In Feet Worried It Could Be Ars
- Can AIDS Be Transmitted Through Blowjob From A Prostitute?
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Neuropathy After Fingering Sign Of HIV AIDS
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.